Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 12, NWS Pocatello, ID

March 29, 2016

NWS Pocatello, ID issued this wind advisory at Mar 29, 2016, 1:19 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2016, 1:19 PM MDT (19:19 UTC)
Expired
Mar 29, 2016, 8:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

390 
WWUS75 KPIH 291919
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
119 PM MDT TUE MAR 29 2016


IDZ020-300130-
/O.NEW.KPIH.WI.Y.0012.160329T1919Z-160330T0200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
119 PM MDT TUE MAR 29 2016

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* TIMING...NOW THROUGH SUNSET. 

* WINDS...NORTHERLY 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH.

* IMPACTS...LARGER VEHICLES WILL BE DIFFICULT TO CONTROL
  ESPECIALLY IN A CROSSWIND. BLOWING DUST IS POSSIBLE ESPECIALLY
  NORTH OF IDAHO FALLS AND ACROSS NORTHERN PORTIONS OF THE INL
  COMPLEX. 

* LOCATIONS INCLUDE...THE INL COMPLEX...IDAHO FALLS...ROBERTS AND
  OSGOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
1 follow-up statement
213 
WWUS75 KPIH 300158
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
758 PM MDT TUE MAR 29 2016

IDZ020-300300-
/O.EXP.KPIH.WI.Y.0012.000000T0000Z-160330T0200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
758 PM MDT TUE MAR 29 2016

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

SUSTAINED WIND SPEEDS HAVE FALLEN BELOW 30 MPH AND THUS THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM MDT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 29, 9:43 AM MDT, 3 hours 36 minutes earlier.

Area forecast discussion, Mar 29, 9:43 AM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE POCATELLO ID
943 AM MDT TUE MAR 29 2016

.UPDATE...THE FORECAST SEEMS ON TRACK WITH SNOW CONTINUING
ESPECIALLY ACROSS THE SNAKE PLAIN AND SOUTHERN HIGHLANDS. THE ONLY
UPDATES THIS MORNING WERE TO EXTEND THE WINTER WEATHER ADVISORY
FOR THE SNAKE PLAIN THROUGH 6PM...WINTER STORM WARNING FOR THE
SOUTH CENTRAL HIGHLANDS UNTIL MIDNIGHT AND CANCEL THE WARNING
ACROSS THE UPPER SNAKE HIGHLANDS. ANY THREAT OF WIDESPREAD SNOW
AND SLICK ROADS IS OVER IT APPEARS.  KEYES

&&

.PREV DISCUSSION... /ISSUED 301 AM MDT TUE MAR 29 2016/

SHORT TERM...TODAY THROUGH THURSDAY.
DIFFICULT FORECAST CONTINUES TODAY. HEAVIEST BAND OF SNOW HAS
DEVELOPED ALONG INTERSTATE 84 FROM BURLEY TO UTAH BORDER.
TEMPERATURES REMAIN MILD ABOVE FREEZING IN MAGIC VALLEY AND SNAKE
PLAIN EVEN WHERE SNOW INCREASING AT BURLEY. FOR THAT REASON
DOWNGRADED WARNINGS TO WINTER WEATHER ADVISORIES UNTIL NOON IN
EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN. THINK 1 TO 3 INCH
AMOUNTS MORE LIKELY THAN THE 3 TO 6 ORIGINALLY FORECAST. DRY SLOT
ALSO DEVELOPED FROM AMERICAN FALLS THROUGH IDAHO FALLS AND REXBURG
OVERNIGHT ALONG INTERSTATE CORRIDOR WHICH WILL GREATLY LIMIT
AMOUNTS AS WELL IN SNAKE PLAIN. SECOND BAND IS ROTATING NORTH AND
DO EXPECT SNOW TO REDEVELOP IN MOST AREAS BY SUNRISE. WARNINGS IN
SOUTHERN AND EASTERN HIGHLANDS REMAIN IN PLACE TODAY WITH HEAVIEST
AMOUNTS STILL EXPECTED IN SOUTH CENTRAL HIGHLANDS. GFS AND NAM
MODELS NOW ALSO INDICATING A BAND OF HEAVIER PRECIPITATION
DEVELOPING LATE AFTERNOON AND EVENING FROM BURLEY INTO POCATELLO
AND INCREASES POPS IN THAT TIME FRAME WITH POSSIBLE RAIN SNOW MIX
CHANGING TO SNOW IN THE LAT AFTERNOON AND EVENING TIME FRAME.
PRECIPIATION SHOULD TAPER OFF LATER TONIGHT AND WEDNESDAY WITH
MOST SHOWER ACTIVITY IN EASTERN HIGHLANDS BOTH DAYS. TEMPERATURES
WELL BELOW NORMAL TODAY SHOULD APPROACH SEASONAL NORMAL HIGH
TEMPERATURES WEDNESDAY AND THURSDAY.
GK

LONG TERM...THURSDAY NIGHT THROUGH TUESDAY NIGHT. MODELS STILL ON
TRACK WITH AN UPPER RIDGE OVER THE WEST WITH DRY AND WARM CONDITIONS
INTO SAT. BOTH GFS AND ECMWF FLATTEN THE RIDGE SAT NIGHT WITH A
MINOR TROF MOVING OVER THE TOP. SHOULD ONLY RESULT IN ISOLD
RAIN/SNOW SHOWERS IN THE CENTRAL MTNS SAT NIGHT...SPREADING TO THE
REST OF THE MTNS ON SUN. ACCUMULATIONS APPEAR TO BE MINIMAL AT THIS
TIME. UPPER RIDGING TAKES OVER AGAIN SUN NIGHT...BUT A MORE
ENERGETIC UPPER TROF MOVES INTO THE PAC NW MON MORN. THIS WILL
SPREAD PRECIP ACROSS THE AREA ON MON AND MON NIGHT. THIS DOES NOT
APPEAR TO BE A MAJOR PRECIP PRODUCER. BY TUE...THE MODELS DIVERGE.
THE GFS IS FAR MORE ACTIVE WITH A CLOSED UPPER LOW OVER SW
ID...WHILE THE ECMWF HAS NO SUCH FEATURE. AS A RESULT...THE GFS IS
WET WHILE THE ECMWF IS DRY. A LOOK AT THE GFS ENSEMBLE SHOWS QUITE A
BIT OF CHAOS...SO THAT SOLUTION IS IN DOUBT. WILL LEAN TOWARD THE
ECMEF AND KEEP LOW CHC PRECIP FOR TUE. TEMPS LOOK TO STAY MILD.
HEDGES

AVIATION...A DRY SLOT HAS PUSHED PRECIP OUT OF KPIH AND KIDA FOR
THE MOST PART EARLY THIS MORN...HOWEVER...RAIN/SNOW EXPECTED TO MOVE
BACK IN AROUND SUNRISE AND CONTINUE THRU INTO THE EVE. MEANWHILE...
RAIN/SNOW MIX EXPECTED TO CONTINUE AT KBYI AND KSUN AS MOISTURE
CONTINUES TO STREAM IN TO THOSE AREAS. KSUN WILL PROBABLY SEE
IMPROVEMENT BY AFTN. REST OF SITES CAN EXPECT IFR CONDITIONS THRU
THE DAY. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING FOR IDZ017-
020-021.

WINTER STORM WARNING UNTIL NOON MDT WEDNESDAY FOR IDZ023-025.

WINTER STORM WARNING UNTIL MIDNIGHT MDT TONIGHT FOR IDZ022.

&&

In the hours before

Local storm report, Mar 29, 9:45 AM MDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
945 AM MDT TUE MAR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 AM     HEAVY SNOW       RUPERT                  42.62N 113.67W
03/29/2016  E7.0 INCH        MINIDOKA           ID   PUBLIC

            REPORTED VIA OFFICE FACEBOOK PAGE.

&&

JKEYES
Local storm report, Mar 29, 11:42 AM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1142 AM MDT TUE MAR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HEAVY SNOW       BANCROFT                42.72N 111.88W
03/29/2016  E7.0 INCH        CARIBOU            ID   PUBLIC

            REPORTED VIA OFFICE FACEBOOK PAGE.

&&

JKEYES
Local storm report, Mar 29, 11:46 AM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1146 AM MDT TUE MAR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 AM     HEAVY SNOW       1 S BURLEY              42.52N 113.79W
03/29/2016  M9.8 INCH        CASSIA             ID   PUBLIC

            REPORTED VIA OFFICE FACEBOOK PAGE.

&&

JKEYES
Local storm report, Mar 29, 11:48 AM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1148 AM MDT TUE MAR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HEAVY SNOW       INKOM                   42.80N 112.25W
03/29/2016  E3.0 INCH        BANNOCK            ID   PUBLIC

            AT 5000FT. REPORTED VIA OFFICE FACEBOOK
            PAGE.

&&

JKEYES
Local storm report, Mar 29, 12:30 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1230 PM MDT TUE MAR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             2 NE PAUL               42.63N 113.76W
03/29/2016  M4.5 INCH        MINIDOKA           ID   CO-OP OBSERVER

            CO-OP OBSERVER STATION PAUL 1ENE /PULI1/

0700 AM     SNOW             4 E ST. CHARLES         42.12N 111.31W
03/29/2016  M2.0 INCH        BEAR LAKE          ID   CO-OP OBSERVER

            CO-OP OBSERVER STATION LIFTON PUMPING
            STATION /LFTI1/

0800 AM     SNOW             4 ESE AMERICAN FALLS    42.77N 112.79W
03/29/2016  M1.2 INCH        POWER              ID   COCORAHS

            COCORAHS STATION AMERICAN FALLS 3.6 ESE
            /ID-PW-4/

0700 AM     SNOW             3 NNE HOLBROOK          42.22N 112.64W
03/29/2016  M2.5 INCH        ONEIDA             ID   COCORAHS

            COCORAHS STATION HOLBROOK 4.0 NNE /ID-ON-1/

1059 AM     SNOW             1 SE PRESTON            42.09N 111.86W
03/29/2016  M2.3 INCH        FRANKLIN           ID   COCORAHS

            COCORAHS STATION PRESTON /ID-FK-1/

0800 AM     SNOW             2 E NITER               42.50N 111.68W
03/29/2016  M8.0 INCH        CARIBOU            ID   COCORAHS

            COCORAHS STATION 2 E NITER /ID-CR-2/

0700 AM     SNOW             SODA SPRINGS            42.66N 111.59W
03/29/2016  M4.0 INCH        CARIBOU            ID   COCORAHS

            COCORAHS STATION SODA SPRINGS 0.3 W
            /ID-CR-1/

0800 AM     SNOW             BERN                    42.34N 111.39W
03/29/2016  M4.0 INCH        BEAR LAKE          ID   CO-OP OBSERVER

            CO-OP OBSERVER STATION BERN /BERI1/

&&

JKEYES
Local storm report, Mar 29, 12:34 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1234 PM MDT TUE MAR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             54 SSW DILLON           44.47N 112.98W
03/29/2016  E1.6 INCH        BEAVERHEAD         MT   MESONET

            BEAGLE SPRINGS SNOTEL 8850 MSL. 18-HOUR TOTAL.

1200 PM     SNOW             16 NE ISLAND PARK       44.50N 111.13W
03/29/2016  E2.2 INCH        GALLATIN           MT   MESONET

            BLACK BEAR SNOTEL 8150 MSL. 18-HOUR TOTAL.

1200 PM     HEAVY SNOW       30 SW BURLEY            42.17N 114.20W
03/29/2016  E9.8 INCH        CASSIA             ID   MESONET

            BOSTETTER R.S. SNOTEL 7503 MSL. 18-HOUR TOTAL.

1200 PM     SNOW             11 NE SPENCER           44.43N 112.00W
03/29/2016  E1.0 INCH        CLARK              ID   MESONET

            CRAB CREEK SNOTEL 6686 MSL. 18-HOUR TOTAL.

1200 PM     HEAVY SNOW       20 NE PRESTON           42.37N 111.57W
03/29/2016  E11.1 INCH       FRANKLIN           ID   MESONET

            EMIGRANT SUMMIT SNOTEL 7390 MSL. 18-HOUR TOTAL.

1200 PM     SNOW             11 NE MONTPELIER        42.42N 111.17W
03/29/2016  E1.2 INCH        BEAR LAKE          ID   MESONET

            GIVEOUT SNOTEL 6932 MSL. 18-HOUR TOTAL.

1200 PM     SNOW             25 WNW ISLAND PARK      44.58N 111.82W
03/29/2016  E1.3 INCH        BEAVERHEAD         MT   MESONET

            LAKEVIEW RIDGE SNOTEL 7400 MSL. 18-HOUR TOTAL.

1200 PM     HEAVY SNOW       30 WSW BURLEY           42.18N 114.28W
03/29/2016  E9.0 INCH        TWIN FALLS         ID   MESONET

            MAGIC MOUNTAIN SNOTEL 6833 MSL. 18-HOUR TOTAL.

1200 PM     SNOW             14 NW PRESTON           42.27N 112.13W
03/29/2016  E5.9 INCH        FRANKLIN           ID   MESONET

            OXFORD SPRINGS SNOTEL 6740 MSL. 18-HOUR TOTAL.

1200 PM     SNOW             38 E IDAHO FALLS        43.57N 111.22W
03/29/2016  E1.6 INCH        BONNEVILLE         ID   MESONET

            PINE CREEK PASS SNOTEL 6720 MSL. 18-HOUR TOTAL.

1200 PM     HEAVY SNOW       10 SSE LAVA HOT SPRINGS 42.52N 111.95W
03/29/2016  E8.8 INCH        BANNOCK            ID   MESONET

            SEDWICK PEAK SNOTEL 7897 MSL. 18-HOUR TOTAL.

1200 PM     SNOW             17 SW MACKAY            43.73N 113.83W
03/29/2016  E2.8 INCH        CUSTER             ID   MESONET

            SMILEY MOUNTAIN SNOTEL 9520 MSL. 18-HOUR TOTAL.
.
1200 PM     SNOW             32 E BLACKFOOT          43.22N 111.68W
03/29/2016  E1.5 INCH        BINGHAM            ID   MESONET

            SHEEP MOUNTAIN SNOTEL 6571 MSL. 18-HOUR TOTAL.

1200 PM     SNOW             22 NW KETCHUM           43.80N 114.85W
03/29/2016  E1.5 INCH        BLAINE             ID   MESONET

            VIENNA MINE SNOTEL 8963 MSL. 18-HOUR TOTAL.

1200 PM     SNOW             7 S POCATELLO           42.75N 112.48W
03/29/2016  E4.7 INCH        BANNOCK            ID   MESONET

            WILDHORSE DIVIDE SNOTEL 6490 MSL. 18-HOUR TOTAL.

1200 PM     SNOW             8 NW ISLAND PARK        44.53N 111.42W
03/29/2016  E1.4 INCH        FREMONT            ID   MESONET

            WHITE ELEPHANT SNOTEL 7713 MSL. 18-HOUR TOTAL.
&&

JKEYES

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 3:09 AM MDTWinter Weather AdvisoryPIH19 hr

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.